It sounds as though you had some extremely bad side effects with your first dose of Kadcyla. I hope you are now recovering and feeling much better.
Feeling sick and vomiting are likely not only to be due to the Kadcyla, but anxiety, side effects from other medications that you’re taking such as pain relief may also play a part. It’s important for your doctor to find the cause so that it can be managed effectively. There are many different anti-sickness medications available so do talk to your team about this. Everyone is different in how they react to medication and it’s difficult to say whether repeated doses of Kadcyla would worsen your side effects. It’s best to discuss this with your specialist team.
Breast Cancer Care has an Ask Our Nurses enquiry service on our website where you can ask any questions about breast cancer or breast health. Or you can call us on our free, confidential Helpline. The number is 0808 800 6000 (for hearing-impaired clients use Text Relay prefix 18001). On Wednesdays we are open until 7pm, other weekdays it’s 5pm and on Saturdays we are open until 1pm. You can call us here Monday to Saturday from 9am. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Care Nurse
Please read the Ask Our Nurses disclaimer
So sorry you are feeling like this.
I had my first Kadcyla last Tuesday. I didn't take steroids (Dex) on the three days following the infusion (I had advised my Consultant I didn't want to take them) so was expecting to feel a bit grim. It was not too bad, a tiny bit of nausea (took one Motilium tablet), felt a little like I had the flu and my nose is running a lot!
I hope you have good results with it - feels very much like a chemo to me, not sure about well tolerated xx
Have you thought of not eating much before your treatment? I know it is not stricly chemo (unless you are having a bit of that too) but I fasted for my chemo because I was following the guidelines of Valter Longo (have a Google) on chemo and fasting (limiting your food intake). I had no tummy troubles at all, no cold sores, no thrush - I still got the fatigue and low blood counts but I had an easier time than many.
For serious chemo you fast at least 48 hours before but for yours I would try not eating the day of so that you have an empty stomach and might feel a bit queasy but have nothing to throw up and keep that reflex going.
So if you ate dinner at say 7 the night before and then nothing but water until a few hours after the treatment. If you have your treatment in the morning you will only miss breakfast!!
I had (and am still having) Herceptin but I found this thread which might be of use to you:
Hi Scrabble, how rotten for you to end up in hospital. I haven't had this drug but thought I would do a little research. It's very new and has not long been accepted for use by NHS as it is so expensive. It appears to have good results. What I've read re side effects is that nausea is a common side effect. Unfortunately your sickness sounds a bit more than 'common'! I looked the info up on the Cancer Research site. I'm hoping someone else has been fortunate enough to access this new drug and can support you. Sending a gentle hug, and hoping you are well looked after. X
sorry you find yourself here but you've come to the right place for advice and support. I can't comment on your particular situation as i had a different sort of Breast Cancer and treatment, but it's late on a Saturday night and I wanted to acknowledge your post and send you some good wishes. I'm sure there are others who will be able to give you the benefit of their experiences on your particular treatment plan. There is a also a lot of information on the main site about different treatments which might be helpful. All the best. xxxxx